Advertisement

Reactions Weekly

, Volume 1777, Issue 1, pp 23–23 | Cite as

Amiodarone/hydroxycarbamide/levothyroxine sodium

Various toxicities: case report
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 87-year-old woman developed macrocytic anaemia and thrombocytopenia following treatment with hydroxycarbamide and amidarone, acute decompensated heart failure following treatment with levothyroxine sodium, pulmonary toxicity, hepatotoxicity and congestive hepatopathy following treatment with amiodarone [routes, dosages and time to reactions onsets not stated].

The woman presented to the ICU with worsening shortness of breath on exertion, orthopnea, paroxysmal nocturnal dyspnoea, fatigue, lower extremity swelling, rhinorrhoea and productive cough over the last one week. She had hypothyroidism for which she had been receiving levothyroxine sodium. She had also been receiving hydroxycarbamide for thrombocythaemia, and amiodarone for heart failure. Recently, levothyroxine sodium...

Reference

  1. Slostad BD, et al. Shortness of breath, fever, cough, and more in an elderly woman. Cleveland Clinic Journal of Medicine 85: 685-692, No. 9, Sep 2018. Available from: URL: http://doi.org/10.3949/ccjm.85a.18030 - USACrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations